Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 6, 2020, 3:21 PM EDT for Nassau County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 6, 2020, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1587 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745
WWUS82 KJAX 061921
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT Thu Aug 6 2020
FLZ024-GAZ165-264-062000-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
321 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHWESTERN CAMDEN AND EAST CENTRAL CHARLTON COUNTIES UNTIL 400 PM
EDT...
* At 320 PM EDT, National Weather Service meteorologists were
tracking a cluster of strong thunderstorms near Hilliard, moving
northeast at 20 mph.
* Penny size hail, excessive cloud-to-ground lightning, wind gusts
45 to 55 mph, and minor flooding due to heavy rainfall is possible
with this storm.
* Locations impacted include...
Hilliard, Woodbine, Kings Ferry, Tarboro and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8169 3063 8176 3054 8189 3066 8201
3076 8200 3078 8199 3078 8198 3080 8199
3104 8188 3105 8174 3100 8165
TIME...MOT...LOC 1920Z 207DEG 16KT 3066 8196
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:08 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 6, 3:08 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 308 PM EDT Thu Aug 6 2020 .NEAR TERM [Through Tonight]... Afternoon convection continue over inland areas near both inland advancing sea breezes and along a SW-NE oriented boundary across SE GA. This activity will continue to expand in coverage northward across SE GA and between both sea breezes across NE Fl through early evening. High moisture content, slow SW storm motion near 10 kts, steeper mid level lapse rates and cooler mid level temps (500 mb -6.7 degC) all continued to support strong to pulse severe storm potential into the evening, especially across NE FL where boundary collisions will focus between Highway 301 and the St. Johns River basin. Storms will tend to drift back toward the Atlantic coast through 9-11 pm under light SW steering flow while fading in coverage and intensity as diurnal instability fades. Convection will continue over the Atlantic waters tonight and resurrect near the Gulf Coast region after 06z through sunrise possibly impacting parts of our Suwannee River Valley zones. Partly to mostly clear skies will develop after midnight with lingering debris clouds across the area. Muggy, mild lows will trend above normal in the mid 70s inland to upper 70s coast with possibly some shallow ground fog where heavy rainfall recently fell. .SHORT TERM [Friday Through Sunday]... Synopsis...Dog days of summer are here - hot, sticky with mainly afternoon & early evening t'storms. Deep tropical moisture with precipitable water (PWAT) above climo (1.8"+) will linger across NE FL and eastern parts of SE GA (generally east of Waycross) into the weekend as a mean layer 1000-500 mb ridge strengthens westward from the central Atlantic with a ridge axis across south FL Friday pivoting northward across central FL through Sunday. This will keep frontal systems well north and west of the region and favors active diurnally enhanced sea breezes over the FL peninsula and parts of SE GA, with lower rain chances across our inland GA zones from roughly Jesup toward Pearson Sat/Sun due to drier air (PWAT < 1.6"). SW steering flow will be light (< 10 kts) with the ridge axis building northward toward the local area. This regime favors morning convection near the Gulf Coast drifting slowly inland through mid-morning but generally remaining west of the I-75 corridor. By midday as convective temps are achieved, more 'pop-corn' airmass showers will begin to pop inland with tstorm potential increasing along the slight strong west coast sea breeze as it begins to press inland and along near the slowly inland progressing east coast sea breeze. Sea breeze and outflow boundary mergers will focus across the interior of the forecast area each afternoon and early evening generally between I-75 and St. Johns River basin/Highway 301 for SE GA, with a slightly drift back toward the east coast under mean layer SW flow. Convection will fade through 9-11p each evening with just a rogue shower overnight mainly near the Gulf Coast region due to such a saturated airmass. Main tstorm hazard this period will be locally heavy, potentially briefly flooding rainfall due to such high atmospheric moisture content and slow, erratic storm motion along boundary mergers. Does not appear to be as much hail potential into the weekend compared to the past few days due to weaker mid/upper level winds as the ridge builds northward over the FL peninsula and the moisture profile deepens. However, cool near to just below normal 500 mb temps of -6 to -7 and hot low levels will create steeper low level lapse rates so a few strong to pulse severe storms will still be possible in the afternoon into the early evening where boundary mergers occur, with wet downburst winds capable of outflow gusts of 40-60 mph. Above normal temperatures expected as mean layer ridging strengthens over the FL peninsula. Highs will range in the low/mid 90s inland to near 90 coast before the east coast sea breeze advances inland. Sticky dew pts in the mid/upper 70s combined with the dry bulb temps will create heat index values of 105-110 degF. Nighttime lows will trend above normal as well in the mid/upper 70s for most areas. .LONG TERM [Monday Through Thursday]... Light SSW steering flow continues as the the mean layer 1000-500 mb ridge axis lifts from central FL Monday to across north FL Wed with high atmospheric moisture (PWATs over 2") edging northward, blanketing SE GA and NE FL. This will bring elevated rain chances across the entire CWA with convection mainly driven by sea breeze and outflow boundary intersections. Thu through the end of the week a pattern shift is advertised with a more dominant east coast sea breeze regime as the mean layer ridge lifts across SE GA where the higher PWAT plume will linger and favor elevated rain chances, while lower rain chances are expected south of the ridge axis across much of NE FL where PWATs are expected to fall below normal and a dominant east coast sea breeze regime will be favored. This set-up will bring morning coastal showers and possibly a tstorm toward the Atlantic coast, then clearing from the east into the afternoon with the focus for afternoon/evening storms inland across the Suwannee River Valley and SE GA. Temperatures expected to trend near to slightly above normal. && .AVIATION... [Through 18Z Friday] Scattered showers and thunderstorms have developed over ne Fl and se Ga and will be become numerous over the interior as seabreeze and boundaries merge this afternoon and early evening. Have TEMPO thunder in TAF forecasts til around 22Z with VCTS til around 00Z. Expect VFR conditions to prevail overnight as convection dies off this evening. && .MARINE... High pressure will extend across the Florida peninsula with surface troughs remaining north of the local waters. This weather pattern will produce prevailing south-southwesterly winds through much of the forecast period until the east coast sea breeze develops along the coast around midday each day which will back winds onshore and increase speeds to near 10-15 kts. Combined seas will will continue near 2-4 ft. Scattered showers and thunderstorms possible each period. Rip Currents: Low to moderate risk expected into the weekend. && .FIRE WEATHER... Low daytime dispersion today (< 20 units) and most of NE FL Fri due to light transport winds. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 93 74 95 74 / 20 50 40 40 20 SSI 79 89 78 92 78 / 30 30 30 40 30 JAX 74 92 75 95 76 / 40 70 40 50 30 SGJ 76 90 76 92 75 / 30 40 30 50 20 GNV 74 92 74 93 74 / 50 70 40 60 20 OCF 74 92 74 93 74 / 40 60 30 60 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 6, 1:45 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
145 PM EDT Thu Aug 6 2020
FLZ020-021-061830-
Hamilton FL-Suwannee FL-
145 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUWANNEE AND
NORTHWESTERN HAMILTON COUNTIES UNTIL 230 PM EDT...
* At 144 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Suwannee River State Park,
moving northeast at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jasper, Jennings, Suwannee River State Park, Blue Springs and
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3062 8314 3060 8278 3025 8317 3035 8320
3035 8319 3038 8319 3039 8317 3041 8318
3041 8321 3042 8321 3045 8322 3046 8322
3047 8323 3052 8324
TIME...MOT...LOC 1744Z 214DEG 10KT 3036 8315
ZIBURASpecial weather statement, Aug 6, 1:51 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
151 PM EDT Thu Aug 6 2020
FLZ020-GAZ162-163-061830-
Hamilton FL-Clinch GA-Echols GA-
151 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HAMILTON...ECHOLS
AND CENTRAL CLINCH COUNTIES UNTIL 230 PM EDT...
* At 151 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles east of Statenville, moving
north at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Statenville, Needmore and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3066 8313 3080 8313 3081 8310 3083 8310
3083 8309 3084 8309 3081 8284 3070 8261
3060 8278 3062 8314
TIME...MOT...LOC 1751Z 183DEG 8KT 3069 8287
ZIBURASpecial weather statement, Aug 6, 2:30 PM EDT, 51 minutes before
Special Weather Statement National Weather Service Jacksonville FL 230 PM EDT Thu Aug 6 2020 FLZ024-GAZ165-264-364-061915- Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA- Western Charlton GA- 230 PM EDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU... SOUTHWESTERN CAMDEN AND EAST CENTRAL CHARLTON COUNTIES UNTIL 315 PM EDT... * At 230 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Folkston, moving northeast at 10 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Hilliard, Folkston, Homeland and Kings Ferry. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3065 8209 3076 8216 3100 8189 3076 8172 TIME...MOT...LOC 1830Z 240DEG 8KT 3077 8200 AK
Special weather statement, Aug 6, 2:57 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Jacksonville FL 257 PM EDT Thu Aug 6 2020 FLZ024-GAZ364-061930- Inland Nassau FL-Western Charlton GA- 257 PM EDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU AND EAST CENTRAL CHARLTON COUNTIES UNTIL 330 PM EDT... * At 256 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Hilliard, moving northeast at 15 mph. * Nickel size hail and wind gusts of 45 to 55 mph possible with this storm. * Locations impacted include... Hilliard and Callahan. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3048 8199 3065 8209 3073 8184 3061 8176 TIME...MOT...LOC 1856Z 229DEG 15KT 3066 8193 SHASHY
Special weather statement, Aug 6, 2:59 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
259 PM EDT Thu Aug 6 2020
GAZ163-061930-
Clinch GA-
259 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLINCH COUNTY UNTIL
330 PM EDT...
* At 259 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Du Pont, or 9 miles southwest
of Homerville, moving north at 15 to 20 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Homerville, Du Pont and Cogdell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3119 8297 3118 8267 3113 8264 3112 8264
3082 8280 3087 8297
TIME...MOT...LOC 1859Z 201DEG 18KT 3094 8286
SHASHYSpecial weather statement, Aug 6, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT Thu Aug 6 2020
FLZ024-GAZ165-264-062000-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
321 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHWESTERN CAMDEN AND EAST CENTRAL CHARLTON COUNTIES UNTIL 400 PM
EDT...
* At 320 PM EDT, National Weather Service meteorologists were
tracking a cluster of strong thunderstorms near Hilliard, moving
northeast at 20 mph.
* Penny size hail, excessive cloud-to-ground lightning, wind gusts
45 to 55 mph, and minor flooding due to heavy rainfall is possible
with this storm.
* Locations impacted include...
Hilliard, Woodbine, Kings Ferry, Tarboro and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8169 3063 8176 3054 8189 3066 8201
3076 8200 3078 8199 3078 8198 3080 8199
3104 8188 3105 8174 3100 8165
TIME...MOT...LOC 1920Z 207DEG 16KT 3066 8196
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:45 PM EDT | Special Weather Statement | JAX | Hamilton | 45 min |
| Aug 6, 2:57 PM EDT | Special Weather Statement | JAX | Nassau | 33 min |
| Aug 6, 3:34 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Aug 6, 4:07 PM EDT | Special Weather Statement | JAX | Alachua | 38 min |
| Aug 6, 4:19 PM EDT | Special Weather Statement | JAX | Putnam | 41 min |
| Aug 6, 4:26 PM EDT | Special Weather Statement | JAX | Citrus | 64 min |
| Aug 6, 4:29 PM EDT | Special Weather Statement | JAX | Columbia | 46 min |
| Aug 6, 4:31 PM EDT | Special Weather Statement | JAX | Baker | 44 min |
| Aug 6, 5:09 PM EDT | Special Weather Statement | JAX | Flagler | 36 min |
| Aug 6, 5:17 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 43 min |
| Aug 6, 6:05 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Aug 6, 6:35 PM EDT | Special Marine Warning | JAX | 55 min | |
| Aug 6, 6:45 PM EDT | Special Weather Statement | JAX | Duval | 15 min |
| Aug 6, 1:51 PM EDT | Special Weather Statement | JAX | Echols | 39 min |
| Aug 6, 2:30 PM EDT | Special Weather Statement | JAX | Charlton | 45 min |
| Aug 6, 2:59 PM EDT | Special Weather Statement | JAX | Clinch | 31 min |
| Aug 6, 3:24 PM EDT | Special Weather Statement | JAX | Bacon | 36 min |
| Aug 6, 3:31 PM EDT | Special Weather Statement | JAX | Atkinson | 44 min |
| Aug 6, 3:55 PM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Coffee | 50 min |
| Aug 6, 4:06 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis, Ware | 54 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.